Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 233, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2009, 5:58 PM EDT for Monroe County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2009, 5:58 PM EDT (21:58 UTC)
- Expired
- Jun 21, 2009, 7:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:35 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 21, 2:35 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT SUN JUN 21 2009 .SHORT TERM...(TONIGHT AND MONDAY)...WITH REMNANTS OF FRONTAL BOUNDARY OVER THE AREA...THINK THERE COULD BE ANOTHER ROUND OF OVERNIGHT CONVECTION SIMILAR TO LAST NIGHT...BUT PINPOINTING TIMING/LOCATION PROBLEMATIC. THINK CENTRAL ZONES MOST LIKELY LOCATION...AND ALSO HAVE ONGOING CONVECTION TO DEAL WITH...SO WILL CARRY CHANCE POPS CENTRAL...SLIGHT CHANCE ELSEWHERE. FAVORED AREA MAY SHIFT JUST A BIT FURTHER SOUTH ON MONDAY. MAV TEMPS GENERALLY LOOK REASONABLE...SO ONLY SOME MINOR TWEAKS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)...MODELS/ENSEMBLES REMAIN IN REASONABLY GOOD AGREEMENT AND HAVE DISPLAYED GOOD RUN-TO-RUN CONSISTENCY THROUGH THE LONG TERM. UPPER FLOW STILL PROJECTED TO BECOME UNSEASONABLY AMPLIFIED AS TROUGH OFF THE EASTERN SEABOARD DEEPENS AND RIDGE OVER SOUTH CENTRAL PLAINS CONTINUES TO BUILD. THIS WILL PUT THE SOUTHERN APPALACHIAN REGION IN BETWEEN THESE TWO FEATURES WITH UPPER FLOW BECOMING NEARLY NORTHERLY. DIFFUSE BOUNDARY WILL CONTINUE TO MEANDER AROUND THE AREA AS IT BECOMES MORE NORTH-SOUTH ORIENTED THROUGH AT LEAST TUESDAY BEFORE DISSIPATING. WITH WEAK FRONT IN THE VICINITY AND REGION ON EASTERN PERIPHERY OF UPPER RIDGE...EXPECT POTENTIALLY UNSETTLED WEATHER FOR THE EARLY PORTION OF THE LONG TERM. MODELS INDICATE BRIEF DRY PERIOD BY MID WEEK AS PLAINS UPPER RIDGE BEGINS TO NOSE INTO THE REGION. UPPER FLOW DEAMPLIFIES BUT GENERAL NORTHWEST FLOW CONTINUES WITH ANOTHER FRONTAL BOUNDARY APPROACHING BY FRIDAY. BUMPED UP POPS SLIGHTLY FOR FRIDAY...BUT OTHERWISE DID NOT MAKE MAJOR CHANGES TO PRECEDING GRIDS/FORECAST. FOR TEMPS...GENERALLY DID NOT DEVIATE MUCH FROM MAV/MEX GUIDANCE EXCEPT FOR SLIGHT TWEAKS BASED ON ENSEMBLES TRENDS WHERE INDICATED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 94 72 92 69 / 20 20 20 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 90 70 89 66 / 30 30 20 20 10 OAK RIDGE, TN 72 92 69 91 67 / 30 30 20 20 10 TRI CITIES AIRPORT, TN 64 87 63 88 61 / 20 20 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/LCM
Hazardous weather outlook, Jun 21, 5:34 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 534 AM EDT SUN JUN 21 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-220945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 534 AM EDT SUN JUN 21 2009 /434 AM CDT SUN JUN 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED ACROSS EAST TENNESSEE. LOCALIZED RAINFALL AMOUNTS NEAR TWO INCHES ARE POSSIBLE. AN ISOLATED SEVERE STORM IS POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 21, 2:48 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG KNOXVILLE 35.97N 83.95W
06/21/2009 KNOX TN BROADCAST MEDIA
NUMEROUS TREES DOWN ACROSS THE CITY AND COUNTY. TREES
DOWN ON A FEW HOMES AS WELL AS A CHURCH IN KNOXVILLE.
&&Local storm report, Jun 21, 2:51 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT SUN JUN 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND DMG 3 W WEARS VALLEY 35.71N 83.71W
06/21/2009 BLOUNT TN BROADCAST MEDIA
FEW TREES DOWN.
&&Special weather statement, Jun 21, 4:23 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 423 PM EDT SUN JUN 21 2009 TNZ035-036-067>069-071>074-212130- ANDERSON-BLOUNT SMOKY MOUNTAINS-KNOX-LOUDON-MORGAN-NORTH SEVIER-NW BLOUNT-ROANE-SEVIER SMOKY MOUNTAINS- 423 PM EDT SUN JUN 21 2009 ...STRONG THUNDERSTORMS WILL AFFECT ANDERSON...BLOUNT...KNOX... LOUDON...MORGAN...ROANE AND SEVIER COUNTIES THROUGH 530 PM... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL EAST TENNESSEE...THAT WERE MOVING SOUTHEAST AT 25 MPH. WINDS UP TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jun 21, 5:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 542 PM EDT SUN JUN 21 2009 NCZ060-061-212245- CHEROKEE-CLAY- 542 PM EDT SUN JUN 21 2009 ...A STRONG THUNDERSTORM WILL AFFECT CHEROKEE AND CLAY COUNTIES THROUGH 645 PM... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF MURPHY...MOVING SOUTHEAST AT 25 MPH. WINDS UP TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jun 21, 5:47 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 547 PM EDT SUN JUN 21 2009 TNZ086-087-212245- NORTHWEST MONROE-SOUTHEAST MONROE- 547 PM EDT SUN JUN 21 2009 ...STRONG THUNDERSTORMS WILL AFFECT MONROE COUNTY THROUGH 645 PM... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER MONROE COUNTY...MOVING SOUTHEAST AT 30 MPH. WINDS UP TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:52 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Union | 53 min |
| Jun 21, 7:09 AM EDT | Areal Flood Advisory | MRX | Jefferson, Knox, Sevier | 3 hr |
| Jun 21, 6:23 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 67 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.